I just had a chest xray and these are the findins:
Cardiac size is normal. The lungs are hyperaerated. Linear fibrotic reaction idientified in the right apex unchanged when compared to last year. There is also some linear fibrosis at the left lung base. Pectus deformity of the sternum is present. The bones are osteoporotic.
I have been a smoker for many years, but have slowed down over the past one year. I am 57 years old, very slim, but unactive. What should I do? I also have no health insurance HELP!
There are no findings of concern on your chest x-ray, save for the osteoporosis. The linear fibrosis is just old scarring, probably from a previous infection.
You should do everything in your power to stop smoking and begin therapy for osteoporosis. Without treatment for osteoporosis, you will be at significantly increased risk of fractures the rest of your life. This is very important!
For optimum therapy for osteoporosis you will need a prescription medicine, such as alendronate. You can begin treatment with an over the counter combination of calcium carbonate and Vitamin D such as Cal-CYUM and Caltrate® 600+D. Avoid alcohol, since it may increase the risk of osteoporosis. You should check with your doctor, if you are on any of the medicines listed below, that can interact with calcium and Vitamin D preparations. Note also the precautions for food.
• calcium channel blockers (eg, verapamil) effects may be diminished, monitor response
• Digoxin®: calcium supplementation may potentiate Digoxin® toxicity
• fluoroquinolones: absorption may be significantly reduced; space administration times
• levothyroxine: calcium carbonate and possibly other calcium salts may decrease T4 absorption; separate dose from levothyroxine by at least 4 hours
• Polystyrene sulfonate: Potassium-binding ability is reduced; avoid concurrent use
• Tetracycline, Atenolol and potentially other beta-blockers, iron, fluoroquinolone antibiotics, alendronate, sodium fluoride, and zinc absorption are significantly decreased; space administration times
• thiazide diuretics can cause hypercalcemia (milk-alkali syndrome), monitor response
1. food may increase calcium absorption;
2. calcium may decrease iron absorption;
3. bran, foods high in oxalates, or whole grain cereals may decrease calcium absorption
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.